MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 21X1-1/2 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 21X1-1/2 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305765
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd needle eclipse 21x1-1/2 rb tw had foreign matter during the production process, a dirty cannula with black particles was discovered, please see the following pictures.This concerns your batch 4126045.To facilitate our internal evaluation, we kindly request information regarding your awareness of this defect and whether any similar analyses or potential causes have been investigated in the past.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of foreign matter was confirmed upon inspection of the photos.However, bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
The reported issue of foreign matter was confirmed upon inspection of the sample.Analysis of the sample showed a crack on the surface of the needle shield.The contamination could not be determined to be loose or embedded.The foreign matter was brown and inside the needle shield.Fourier transform infrared spectroscopy was performed to determine the foreign matter type.The foreign matter is most likely an unknown organic material.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.Based on the foreign matter type, investigation was conducted on the potential sources.The molding, assembly and packaging process has been reviewed; no possible source of the organic compound can be found.The root cause could not be determined.

Brand Name
BD NEEDLE ECLIPSE 21X1-1/2 RB TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21405380
Report Number2243072-2025-00104
Device Sequence Number18505643
Product Code FMI
UDI-Device Identifier00382903057658
UDI-Public(01)00382903057658(11)240506(17)290430(10)4126045
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305765
Device Lot Number4126045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer02/19/2025
05/29/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date02/19/2025
05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown